Ilipa Guimar s, Paulo Coelho, In ChoraHospital Pedro Hispano, Sra. da Hora, PortugalDoi: ten.12890/2021_002661 – European Journal of Case Reports in Internal Medicine – EFIMReceived: 20/05/2021 Accepted: 25/05/2021 Published: 15/06/2021 How you can cite this article: Bibi M, Ferro A, Guimar s F, Coelho P, Chora I. When need to statins be stopped EJCRIM 2021;8: doi:ten.12890/2021_002661. Conflicts of Interests: The authors declare there are no competing interests. This article is licensed under a Commons Attribution Non-Commercial 4.0 LicenseABSTRACT Mycobacterium chelonae can be a non-tuberculous mycobacterium which will bring about skin infections in immunocompetent folks. We report a case of skin infection by this agent within a lady with dyslipidaemia, that culminated in statin-induced rhabdomyolysis due to the combination of clarithromycin, ciprofloxacin and simvastatin. Learning POINTS Skin infection with Mycobacterium chelonae is an growing worldwide dilemma among immunocompetent men and women. Statin-induced rhabdomyolysis is an crucial and avoidable end-result of drug rug interaction. Inhibition of cytochrome P450 isoenzyme 3A4 and of organic anion transporting polypeptide 1B1 are two vital examples of statin interference with metabolism, and clarithromycin can inhibit both. Key phrases Mycobacterium chelonae, statin-induced rhabdomyolysis, ciprofloxacin, clarithromycin CASE DESCRIPTION A 67-year-old woman with form 2 diabetes mellitus, necessary arterial hypertension, dyslipidaemia and atrial fibrillation was getting followed for basal cell carcinoma. She frequently employed the water of a private effectively for drinking and washing. She reported no alcohol intake. She was medicated with simvastatin 40 mg/day for 2 years before the events described below, enalapril, furosemide, gliclazide, metformin and warfarin. Inside a follow-up seek advice from, a nodular, erythematous and infiltrative lesion on the dorsal aspect of your left hand was found (Fig. 1). Biopsy results had been compatible with cutaneous mycobacterial infection (granulomatous inflammatory process, with central necrosis as well as the presence of acid-alcohol resistant bacillus), and Mycobacterium chelonae was identified. Whole-body computed tomography was unremarkable. Antibiotic therapy was initiated, with ciprofloxacin 500 mg twice daily and clarithromycin 500 mg twice everyday. A single week later, the patient developed generalized muscular weakness, mostly proximal, myalgia, nausea and aqueous diarrhoea and attended our Emergency Division. At admission, she was dehydrated, with global diminished muscular strength (grade 4/5 on the HDAC8 Inhibitor MedChemExpress Healthcare Analysis Council manual muscle testing scale), tenderness at muscular palpation and hard oedema of your extremities. She had an otherwise KDM1/LSD1 Inhibitor site typical physical and neurological exam. The initial work-up showed elevated serum creatine kinase (17,830 U/l) too as aspartate transaminase (1,003 U/l) and alanine transaminase (556 U/l), that were interpreted within the context of rhabdomyolysis. The serum creatinine level was two.three mg/dl, connected with metabolic acidosis and mild hyperkalaemia; the remaining electrolytes were normal. Abdominal ultrasound showed no liver or urinary system changes. The patient was hospitalized and fluid administration was started. Statin and antibiotics have been stopped. Muscle biopsy showed rare atrophic fibres with out necrotic or regenerative fibres, and no inflammatory infiltrates or vasculitic lesions. Electromyography (EMG) findings had been compatible with a myopa.